Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 23, NWS Eureka, CA

December 9, 2025Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this beach hazards statement at Dec 9, 2025, 11:21 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 11, 2025, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2025, 11:21 AM PST (19:21 UTC)
In effect from
Dec 11, 2025, 10:00 AM PST
Expired
Dec 11, 2025, 7:00 PM PST
In force
9 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.4 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

351 
WHUS46 KEKA 091921
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1121 AM PST Tue Dec 9 2025

CAZ101-103-104-109-102300-
/O.NEW.KEKA.BH.S.0023.251211T1800Z-251212T0300Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1121 AM PST Tue Dec 9 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...From Thursday morning through Thursday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
3 follow-up statements
527 
WHUS46 KEKA 102301
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
301 PM PST Wed Dec 10 2025

CAZ101-103-104-109-110715-
/O.CON.KEKA.BH.S.0023.251211T1800Z-251212T0300Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
301 PM PST Wed Dec 10 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...From Thursday morning through Thursday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
732 
WHUS46 KEKA 110702
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1102 PM PST Wed Dec 10 2025

CAZ101-103-104-109-111730-
/O.CON.KEKA.BH.S.0023.251211T1800Z-251212T0300Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1102 PM PST Wed Dec 10 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PST
THURSDAY THROUGH THURSDAY EVENING...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...From 10 AM PST Thursday through Thursday evening. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
474 
WHUS46 KEKA 120232
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
632 PM PST Thu Dec 11 2025

CAZ101-103-104-109-120345-
/O.EXP.KEKA.BH.S.0023.000000T0000Z-251212T0300Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
632 PM PST Thu Dec 11 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING...



$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 9, 12:04 AM PST, 11 hours 17 minutes earlier.

Area forecast discussion, Dec 9, 12:04 AM PST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1204 AM PST Tue Dec 9 2025

.SYNOPSIS...Areas of dense fog and low chances for coastal drizzle
for portions of the North Coast through mid week. Generally dry
weather and a warming trend are expected to prevail across NW CA
this week, with record warmth likely for the interior.

&&

.DISCUSSION...Pocket of fog and overcast skies are expected along
the coast. Fog visibilities are being observed along the North Coast
early this morning. Light drizzles to the occasional light shower
can be expected to continue along the North Coast, mainly in Del
Norte today. Latest guidance only yields trace amounts of measurable
rainfall, but persistent light drizzle may lead to a few hundredths
accumulating along portions of the North Coast. It will remain dry
elsewhere with increasing high temperatures.

The persistent ridge of high pressure southwest of the region
responsible for blocking Pacific storm systems will strengthen and
nose eastward through the workweek. Significant warming will occur
as a result. The current forecast yields interior high temperatures
reaching 10-20F above climatological norms midweek through the
weekend. NBM shows a high probability (70 to 80%) for the warmer
interior valleys to exceed 70 F Thursday and especially Friday (80
to 90%). When looking at NBM probabilities for exceeding 75F, the
Ukiah area shows probabilities of 50% for Thursday and Friday. This
would likely break the high temperature record of 72F from 1958 for
Ukiah on Friday if the forecast holds.

Ensembles and clusters are hinting at the weaken of the stubborn
ridge through the weekend. Precipitation chances start to increase
through the latter portion of the weekend. However, any meaningful
breakdown of the ridge or zonal flow may not occur into early next
week, leading to a further increase of rain chances. JJW/DS

&&

.AVIATION...(06Z TAFs)...The set up for fog could bring or prolong
LIFR conditions through the TAF period and well into Tuesday
morning for the coastal terminals. KCEC has been under a persistent
LIFR regime since 21z. KACV has faired a bit better with
inconsistent improved periods of MVFR yet dominated by IFR mostly.
Subsidence is compacting and stratifying layers of clouds near the
ground and up to 1000ft with most ceilings at KCEC around 300ft.
Conditions are expected to lift a bit as fronts approach Tuesday and
possibly overnight into Tuesday morning. Light drizzle could be a
hindrance to visibility along with the fog with calm winds.

&&

.MARINE...Generally light winds are forecast through Tuesday
morning, with south winds forecast north of Cape Mendocino and west-
northwest winds forecast south of the Cape. Another mid-period
northwest swell will fill in this afternoon and evening, peaking at
7-9 ft at 13 seconds overnight into Tuesday. Combined seas may
briefly exceed 10 ft in some areas. Northerly winds are also likely
to trend northward Tuesday and Wednesday. Northerly wind gusts of 15-
25 kts are possible south of Cape Mendocino Tuesday and Wednesday
afternoons and steep wind waves of 5-7 ft are possible. Additional
mid-period northwest swells will continue to fill in through the
week, keeping seas elevated. JB

&&

.BEACH HAZARDS...An increased threat of sneaker waves is expected
for the Del Norte, Humboldt, and Mendocino coastlines this Thursday.
A mid-period westerly swell generated by a storm currently located
near 45N,160W will enter the coastal waters early Thursday
morning. A lack of local wind waves will allow this swell to
dominate the sea state over an existing swell, creating beach
conditions that could look deceivingly calm. Forecast confidence
continues to grow as the swell passes NOAA/NDBC buoys Wednesday
morning. Remember to never turn your back to the ocean, and to
avoid steep beaches, jetties, outcroppings, and rocks during these
events. DS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 11:18 AM PSTSmall Craft AdvisoryEKA3 days

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.